MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, patient has picc placed on (b)(6) 2025 and since the picc was placed, it had multiple issues.It frequently blocked, was tpa multiple times and needed heparin to maintain.It was very positional.Then finally after months of being nothing but trouble and needed to replace it.It was removed (b)(6) 2025.Additional info / impact of incident: patient required new picc ¿ prolonged care.No invasive procedure required.Additional information provided: patient required frequent application of tpa heparin (clinic visits) to maintain patency then ultimately required replacement.This picc was placed as the patient is a difficult blood draw.We would have to move the patients arm and get her to cough etc.And still no blood return.Sometimes bathing her would help get it working.Picc should just be maintained by normal saline and we often must use heparin.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an occlusion in the catheter is inconclusive because the clinical conditions could not be replicated.One 5 fr d/l powerpicc solo was returned for evaluation.An initial visual observation revealed blood use residues throughout the device.A functional test of attempting to infuse water into each lumen of the catheter using a 12 ml syringe revealed the catheter was patent to infusion.A microscopic observation revealed blood residues inside the distal end of the catheter shaft.No catheter kinks were observed during a microscopic observation of the catheter shaft.Abundant blood and biological residues may cause occlusions in the catheter during use of the catheter.It could not be determined if a blood or biological occlusion occurred while the device was in use; therefore, the complaint of a catheter occlusion is inconclusive.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22325045
Report Number3006260740-2025-04180
Device Sequence Number8988099
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120(11)240731(17)260430(10)REJT0736
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number3295335
Device Lot NumberREJT0736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown